Winter Storm, Clinton
- When
- December 22, 12:00 PM CST
- Where
- Clinton forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.607, -89.422 (the zone’s center; the record gives no point)
Parts of Southwest Illinois had a white Christmas as a storm brought 3 - 5 inches of snow to the area.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Parts of Southwest Illinois had a white Christmas as a storm brought 3 - 5 inches of snow to the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Dec 22, 11:40 AM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1140 AM CST WED DEC 22 2004
.DISCUSSION...
WILL BE UPDATING FORECAST SHORTLY. WILL LEAVE HEADLINES AS IS FOR
RIGHT NOW. LOW LEVEL DRY AIR IS KEEPING PCPN FROM DEVELOPING
ASSOCIATED WITH IMPRESSIVE MID LEVEL FRONTOGENESIS/RIGHT ENTRANCE
REGION OF JET OVER SRN MO. ETA/GFS IS PICKING UP ON THIS PRETTY
WELL...WITH THE ETA THE DRIEST. ASCENT WILL INCREASE SIGNIFICANTLY
OVER THE SRN HALF OF THE CWA THIS AFTERNOON/EVENING AS TROUGH OF SRN
PLAINS LIFTS NE. BOTH MODELS SHOW THE LOW LEVELS MOISTENING VERY
QUICKLY OVER THE WARNING AREA...SO STILL EXPECT SOME SIGNIFICANT
SNOW DOWN THERE. NOT SURE ABOUT WHETHER THE NORTHERN PART OF THE
SNOW ADVISORY WILL SEE ANY ACCUMULATING SNOW AT ALL BECAUSE OF THE
DRY AIR...BUT WOULD LIKE TO SEE HOW PCPN TAKES SHAPE WITH THE
SHORTWAVE THIS AFTERNOON BEFORE I PULL IT. SO...WILL TRIM BACK ON
SNOWFALL AMOUNTS...WITH A TIGHT SNOWFALL GRADIENT FROM NW TO SE.
ALSO THINK A WIND CHILL ADVISORY MAY BE NEEDED TONIGHT FOR AT LEAST
THE NRN PART OF THE CWA.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...WINTER STORM WARNING IN EFFECT UNTIL 6 AM THURSDAY FOR
MOZ074...MOZ075...MOZ084...MOZ085...MOZ099.
SNOW ADVISORY FROM 2 AM WEDNESDAY UNTIL 6 AM THURSDAY FOR
MOZ061...MOZ062...MOZ063...MOZ064...MOZ065...MOZ072...
MOZ073.
.IL...SNOW ADVISORY IN EFFECT UNTIL 6 AM THURSDAY FOR
ILZ060...ILZ064...ILZ065...ILZ100...ILZ101...ILZ102.
WINTER STORM WARNING FROM 2 AM WEDNESDAY UNTIL 6 AM THURSDAY
FOR ILZ069...ILZ070...ILZ074...ILZ079.
&&
BRITTHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 505 AM CST WED DEC 22 2004 ILZ095>097-MOZ018-019-026-027-034>036-042-231200- ADAMS IL-AUDRAIN-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS- SHELBY- 505 AM CST WED DEC 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEASTERN MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY BITTER COLD WEATHER IS EXPECTED FROM THURSDAY INTO SATURDAY. GUSTY NORTHWEST WINDS WILL COMBINE WITH THE VERY COLD TEMPERATURES TO PRODUCE WIND CHILL VALUES OF 10 TO 20 BELOW ZERO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ILZ058-059-098-099-MOZ041-047>052-059-060-231200- BOONE-CALHOUN IL-CALLAWAY-COLE-GASCONADE-GREENE IL-JERSEY IL-LINCOLN- MACOUPIN IL-MONITEAU-MONTGOMERY-OSAGE-WARREN- 505 AM CST WED DEC 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SNOW BUT SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY COLD WEATHER WILL SETTLE INTO THE REGION FROM THURSDAY THROUGH SATURDAY. GUSTY NORTHWEST WINDS WILL PRODUCE WIND CHILL VALUES TO 5 BELOW ZERO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ILZ069-070-074-079-MOZ074-075-084-085-099-231200- CLINTON IL-IRON-MADISON-MARION IL-RANDOLPH IL-REYNOLDS-ST FRANCOIS- STE GENEVIEVE-WASHINGTON IL- 505 AM CST WED DEC 22 2004 ...A WINTER STORM WARNING IS IN EFFECT UNTIL 6 AM THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS THE EASTERN OZARKS INTO SOUTHERN ILLINOIS TODAY AND TONIGHT. TOTAL SNOWFALL AMOUNTS OF 6 TO 9 INCHES ARE EXPECTED BY THURSDAY MORNING. BLOWING AND DRIFTING SNOW WILL CAUSE ADDITIONAL TRAVEL PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY COLD WEATHER WILL SETTLE INTO THE REGION FROM THURSDAY THROUGH SATURDAY. GUSTY NORTHWEST WINDS WILL PRODUCE WIND CHILL VALUES TO 5 BELOW ZERO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE. ILZ060-064-065-100>102-MOZ061>065-072-073-231200- BOND IL-CRAWFORD-FAYETTE IL-FRANKLIN-JEFFERSON-MADISON IL-MONROE IL- MONTGOMERY IL-ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY- WASHINGTON- 505 AM CST WED DEC 22 2004 ...A SNOW ADVISORY IS IN EFFECT UNTIL 6 AM THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SNOW WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE TONIGHT. SNOW MAY BECOME HEAVY FOR A PERIOD OF TIME THIS EVENING. TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 5 INCHES IS EXPECTED. BLOWING AND DRIFTING SNOW WILL CAUSE ADDITIONAL TRAVEL PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY COLD WEATHER WILL SETTLE INTO THE REGION FROM THURSDAY THROUGH SATURDAY. GUSTY NORTHWEST WINDS WILL PRODUCE WIND CHILL VALUES TO 5 BELOW ZERO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE. CVKING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
854 AM CST WED DEC 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW NASHVILLE 38.35N 89.38W
12/22/2004 2.8 INCH WASHINGTON IL CO-OP OBSERVER
0815 AM SNOW STE. GENEVIEVE 37.97N 90.05W
12/22/2004 3.0 INCH STE. GENEVIEVE MO CO-OP OBSERVER
MELTED SNOW 0.11
&&
KARLZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
857 AM CST WED DEC 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW CHESTER 37.92N 89.83W
12/22/2004 5.0 INCH RANDOLPH IL PUBLIC
0800 AM SNOW STEELEVILLE 38.01N 89.66W
12/22/2004 4.0 INCH RANDOLPH IL CO-OP OBSERVER
MELTED SNOW 0.30
&&
KARLZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
923 AM CST WED DEC 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW IRONTON 37.60N 90.64W
12/22/2004 2.5 INCH IRON MO PUBLIC
0800 AM SNOW CENTERVILLE 37.44N 90.96W
12/22/2004 0.3 INCH REYNOLDS MO CO-OP OBSERVER
&&
KARLZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
926 AM CST WED DEC 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW CHESTER 37.92N 89.83W
12/22/2004 4.0 INCH RANDOLPH IL CO-OP OBSERVER
&&
KARLZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
953 AM CST WED DEC 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 12 SW IUKA 38.49N 88.95W
12/22/2004 4.0 INCH MARION IL CO-OP OBSERVER
&&
KARLZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
959 AM CST WED DEC 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 4 SE BELLEVIEW 37.64N 90.70W
12/22/2004 2.3 INCH IRON MO CO-OP OBSERVER
MELTED SNOW 0.21
&&
KARLZThe national radar mosaic for the moment the first event began.
4 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, December 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428914, 5428915, 5428916, 5428917.